Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 10, 2018, 9:31 AM EDT for Montgomery County, Parke County, Vermillion County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 9:31 AM EDT (13:31 UTC)
- Expired
- Jun 10, 2018, 10:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
Counties Montgomery County, IN, Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
027
WWUS83 KIND 101331
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
931 AM EDT SUN JUN 10 2018
INZ035>037-043>045-101415-
Montgomery IN-Putnam IN-Fountain IN-Boone IN-Parke IN-Vermillion IN-
931 AM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOUNTAIN...PARKE...
WEST CENTRAL BOONE...SOUTHERN VERMILLION...MONTGOMERY AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 1015 AM EDT...
At 931 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Crawfordsville to near
Ridge Farm. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crawfordsville, Lebanon, Clinton, Rockville, Newport, Fairview Park,
Montezuma, Ladoga, Waynetown, Darlington, Linden, New Market, Dana,
Kingman, Advance, Waveland, Russellville, New Ross, Mecca and
Bloomingdale.
LAT...LON 3986 8753 4020 8693 4006 8647 3963 8720
3969 8753
TIME...MOT...LOC 1331Z 274DEG 34KT 4012 8703 3990 8758
$$
PUMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:50 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 10, 6:50 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 650 AM EDT Sun Jun 10 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 345 AM EDT Sun Jun 10 2018 The early portions of the week will be characterized by northwest flow and ridge riding thunderstorm complexes. A weak surface boundary will meander across central Indiana through Tuesday before a more vigorous cold front passes through the state. There will be chances for thunderstorms during the afternoon and evening each day as convective temperatures are met. In the aftermath of the cold front, more seasonable temperatures in the mid to upper 80s is expected through the weekend and the occasional afternoon thunderstorm. && .NEAR TERM /Today/... Issued at 345 AM EDT Sun Jun 10 2018 The primary focus for today will be focused on the ongoing thunderstorm complex in eastern Iowa and northern Illinois and how it progresses into Indiana. Model guidance has been extremely inconsistent at best, so confidence is relatively low for expected temperatures and precipitation today. Expectations are for the ongoing convection to move into central Indiana during the mid morning hours as it rides along an instability gradient and along the weak surface boundary. Convective debris and early morning precipitation will likely lead to temperatures significantly cooler than was previously expected, so undercut temperatures from initialized model blend. Going later into the day some recovery is expected with skies clearing out by mid afternoon. Thoughts are that there will be another round of thunderstorms firing in northern Illinois and moving into central Indiana by the late evening into early over night hours. With lower confidence on the second round, kept POPs relatively low and broad brushed. Highs for the afternoon are expected to be in the mid to upper 80s in the southwest and the low to mid 80s across the northern counties. Winds will generally be out of the southwest at around 8 to 10 mph. && .SHORT TERM /Tonight through Tuesday night/... Issued at 345 AM EDT Sun Jun 10 2018 Much of what happens on Sunday night and Monday will be dependent on where outflow boundaries from storms on Sunday settle. Thus, another low confidence forecast. Ridge riding thunderstorm complexes will be the main threat for precipitation. Expectations are that at the start of the period there will be a complex of storms moving across central Indiana with better chances in the northern areas. There may be a few lingering thunderstorms going into the day Monday with additional thunderstorm development possible in the afternoon when convective temperatures are met. Another round of thunderstorms is expected Monday afternoon through the early overnight hours as another weak wave rides along the ridge and moves into central Indiana. Again, best chances for rain and thunderstorms will be across the northern counties as a thunderstorm complex. Confidence begins to increase going into Tuesday as a stronger upper level wave is expected to move into the area bringing a cold front that will clear out lingering weak boundaries from earlier convection. Westerly flow and drier conditions are expected starting out the day Wednesday. Overall, much of the area should see a good soaking rain at least once between Sunday and Wednesday with better chances for higher amounts across the northern counties. Highs will generally be in the mid to upper 80s and lows in the mid to upper 60s on Monday and Tuesday. Convective debris across the area could lead to lower high temperatures, especially across the northern counties. && .LONG TERM (Wednesday through Saturday)... Issued at 223 AM EDT Sun Jun 10 2018 Forecast confidence is high through Wednesday night, then moderate. There is strong model agreement Wednesday and Wednesday night will be mostly dry. Model temperature forecasts are also close for that time. Consensus should be accurate to within 3 degrees. Beginning Thursday the European and American models are close on the large scale, but differ on details. This suggests overall trends should work out, but for any given day forecast confidence is only moderate. Potential errors from the consensus forecast are 5 degrees for temperatures and 10-20 percent for POPs. && .AVIATION (Discussion for 101200Z TAFs)... Issued at 650 AM EDT Sun Jun 10 2018 Thunderstorms will be the main issue. Several waves of storms may affect the sites during the forecast as a front lingers over the area. Some storms may cause brief LIFR in heavy rain along with gusty winds. Timing is uncertain, so general wording will be used in the TAFs, with updates made as possible. Between storms VFR should be the rule and winds should be southwest at 10 knots or less. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...White NEAR TERM...White SHORT TERM...White LONG TERM....JK AVIATION...JK
Hazardous weather outlook, Jun 10, 5:48 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 548 AM EDT Sun Jun 10 2018 INZ021-028>031-035>049-051>057-060>065-067>072-111000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 548 AM EDT Sun Jun 10 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms likely. Isolated storms could be severe. Hazards: Lightning. Brief heavy rain. Damaging winds or large hail. Timing: Possible anytime, but mainly 2 PM to 10 PM. Discussion: Storms will be triggered by a front stalled over Indiana. Storms will be most numerous and strongest during the afternoon and evening when the air will be hot and unstable .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: There will a chance for storms daily except on Wednesday. It is too early to say if there will be severe weather. Discussion: A front lingering over Indiana will cause storms the first part of this week. There should be a brief dry spell under high pressure Wednesday, then another front could bring more storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 10, 6:56 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 AM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM TSTM WND DMG 1 NNE ROMNEY 40.26N 86.90W
06/10/2018 TIPPECANOE IN PUBLIC
SEVERAL LARGE LIMBS OF UNKNOWN SIZE BROKEN
OFF OF HEALTHY TREE. RELAYED VIA SOCIAL
MEDIA. TIME ESTIMATED FROM RADAR.
&&
AWSpecial weather statement, Jun 10, 7:38 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
738 AM EDT SUN JUN 10 2018
INZ045>048-052>056-060>063-067-101230-
Johnson IN-Brown IN-Clay IN-Putnam IN-Hendricks IN-Shelby IN-
Greene IN-Hancock IN-Knox IN-Owen IN-Morgan IN-Sullivan IN-Monroe IN-
Marion IN-
738 AM EDT SUN JUN 10 2018
...SPECIAL WEATHER STATEMENT...
At 737 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to near Robinson. Movement was
southeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Indianapolis, Bloomington, Shelbyville, Vincennes, Carmel, Fishers,
Greenwood, Lawrence, Plainfield, Franklin, Greenfield, Beech Grove,
Martinsville, Speedway, Mooresville, Linton, Sullivan, Bloomfield,
Spencer and Southport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 8753 3874 8750 3886 8755 3896 8751
3899 8758 3906 8758 3993 8612 3993 8595
3962 8565 3890 8703 3890 8712 3884 8714
3885 8718 3885 8719 3884 8718 3881 8724
3879 8724 3859 8761 3864 8762
TIME...MOT...LOC 1137Z 310DEG 28KT 3967 8643 3902 8769
PUMASpecial weather statement, Jun 10, 8:13 AM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Indianapolis IN 813 AM EDT SUN JUN 10 2018 INZ060-061-067-068-101245- Daviess IN-Knox IN-Greene IN-Sullivan IN- 813 AM EDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN... NORTHEASTERN KNOX...SOUTHWESTERN GREENE AND NORTHERN DAVIESS COUNTIES UNTIL 845 AM EDT... At 812 AM EDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Linton, or 20 miles northeast of Vincennes, moving southeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Washington, Bicknell, Odon, Elnora, Plainville, Sandborn, Edwardsport, Newberry, Crane, Pleasantville and Freelandville. LAT...LON 3864 8717 3890 8744 3903 8730 3890 8690 TIME...MOT...LOC 1212Z 302DEG 33KT 3893 8732 PUMA
Special weather statement, Jun 10, 8:54 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
854 AM EDT SUN JUN 10 2018
INZ028-035-043-044-101345-
Fountain IN-Parke IN-Warren IN-Vermillion IN-
854 AM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...NORTHERN PARKE...
SOUTHERN WARREN AND NORTHERN VERMILLION COUNTIES UNTIL 945 AM EDT...
At 853 AM EDT, Doppler radar was tracking a strong thunderstorm near
Danville, moving southeast at 60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Covington, Veedersburg, Williamsport, Newport, Attica, Cayuga, West
Lebanon, Hillsboro, Kingman, Perrysville, Marshall, Newtown, Mellott,
Wallace, Lodi, Pence, Foster, Turkey Run State Park, Yeddo and
Gessie.
LAT...LON 4041 8751 4031 8709 3982 8710 3990 8753
3999 8753
TIME...MOT...LOC 1253Z 297DEG 52KT 4017 8755
PUMASpecial weather statement, Jun 10, 9:07 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
907 AM EDT SUN JUN 10 2018
INZ067-101345-
Knox IN-
907 AM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 945 AM
EDT...
At 907 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or near Lawrenceville, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vincennes, Bicknell, Monroe City, Wheatland, Bruceville, Decker and
Vincennes University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3849 8769 3851 8765 3855 8767 3859 8764
3859 8761 3864 8762 3868 8753 3874 8750
3883 8752 3880 8724 3873 8725 3873 8726
3853 8742 3854 8742 3853 8748 3850 8749
3852 8754 3849 8754 3850 8758 3845 8760
TIME...MOT...LOC 1307Z 291DEG 30KT 3875 8781
PUMASpecial weather statement, Jun 10, 9:31 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
931 AM EDT SUN JUN 10 2018
INZ035>037-043>045-101415-
Montgomery IN-Putnam IN-Fountain IN-Boone IN-Parke IN-Vermillion IN-
931 AM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOUNTAIN...PARKE...
WEST CENTRAL BOONE...SOUTHERN VERMILLION...MONTGOMERY AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 1015 AM EDT...
At 931 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Crawfordsville to near
Ridge Farm. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crawfordsville, Lebanon, Clinton, Rockville, Newport, Fairview Park,
Montezuma, Ladoga, Waynetown, Darlington, Linden, New Market, Dana,
Kingman, Advance, Waveland, Russellville, New Ross, Mecca and
Bloomingdale.
LAT...LON 3986 8753 4020 8693 4006 8647 3963 8720
3969 8753
TIME...MOT...LOC 1331Z 274DEG 34KT 4012 8703 3990 8758
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:52 AM EDT | Special Weather Statement | IND | Fountain, Warren | 38 min |
| Jun 10, 6:18 AM EDT | Special Weather Statement | IND | Clinton, Montgomery, Tippecanoe | 42 min |
| Jun 10, 6:20 AM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 40 min |
| Jun 10, 6:30 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Tippecanoe | 45 min |
| Jun 10, 7:38 AM EDT | Special Weather Statement | IND | Greene, Johnson, Marion, Morgan, Owen, Sullivan | 52 min |
| Jun 10, 8:13 AM EDT | Special Weather Statement | IND | Daviess | 32 min |
| Jun 10, 8:54 AM EDT | Special Weather Statement | IND | Fountain, Warren | 51 min |
| Jun 10, 9:07 AM EDT | Special Weather Statement | IND | Knox | 38 min |
| Jun 10, 9:33 AM EDT | Special Weather Statement | IND | Clinton, Tippecanoe | 42 min |
| Jun 10, 9:44 AM EDT | Special Weather Statement | IND | Knox | 46 min |
| Jun 10, 1:00 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur, Jennings | 45 min |
| Jun 10, 2:23 PM EDT | Areal Flood Warning | IND | Fountain, Vermillion, Warren | 6 hr |
| Jun 10, 3:00 PM EDT | Special Weather Statement | IND | Montgomery | 45 min |
| Jun 10, 3:27 PM EDT | Special Weather Statement | IND | Putnam | 48 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | IND | Fountain, Vermillion | 52 min |
| Jun 10, 3:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 34 min |
| Jun 10, 4:08 PM EDT | Tornado Warning | IND | Parke, Vermillion | 22 min |
| Jun 10, 4:17 PM EDT | Areal Flood Warning | IND | Montgomery | 3 hr |
| Jun 10, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam, Vermillion, Vigo | 36 min |
| Jun 10, 4:26 PM EDT | Tornado Warning | IND | Parke, Putnam | 19 min |
| Jun 10, 4:29 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 31 min |
| Jun 10, 4:38 PM EDT | Tornado Warning | IND | Putnam | 37 min |
| Jun 10, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Monroe, Montgomery, Morgan, Owen and 2 more | 44 min |
| Jun 10, 4:56 PM EDT | Areal Flood Advisory | IND | Parke | 3 hr |
| Jun 10, 4:56 PM EDT | Tornado Warning | IND | Hendricks, Putnam | 19 min |
| Jun 10, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Knox | 46 min |
| Jun 10, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Johnson, Marion, Monroe, Morgan and 1 more | 37 min |
| Jun 10, 6:15 PM EDT | Special Weather Statement | IND | Daviess | 30 min |
| Jun 10, 6:24 PM EDT | Areal Flood Warning | IND | Knox | 3 hr |
| Jun 10, 7:28 PM EDT | Flash Flood Warning | IND | Knox | 6 hr |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.